ECG Peculiarities in the Myocardial Infarction Treated with Cardiotonics
In the electrocardiographical evolution of acute MI the changes of RS-T segment and T wave recorded in frontal or proximal leads usually show 2 successive stages: The first stage with positive monophasic wave (RS-T-T) and the second with the return of RS-T segment to the basic line and the evolution of the T wave to the coronary aspect with absolute negativity very lasting and many times indelible, aside of pathological Q or QS waves which identify the local of infarction. Unlike of the usual with the cardiotonic administration in MI treatment the ECG records 4 stages, very well characterized, not showing the permanent coronary T wave.
From the initial ECG in the admission of the patient treated with cardiotonic, the registry shows T wave and RS-T segment, monophasic (+), as the first stage of the myocardial infarction in this new condition; followed by the return of RS-T segment to the basic line and T wave as diphasic (+-) or in absolute negativity with transitory coronary aspect, of short duration, as the second stage; the third stage shows again the elevation of the RS-T segment, and positive T wave and finally the fourth stage showing again the RS-T segment in the basic line with the T wave evolutionary from the diphasic (+-) to the negative T wave rarely recorded with permanent coronary aspect. These 4 stages are rigorously regular in its evolution during the period from 6-11 days. After this time the ECG evolves to the aspect of residual curves or returning to normal in a short time if compared with patients not submitted to cardiotonics.
Note: The first to demonstrate changes in the T waves of the ECG of man produced by administration of digitalis was Alfred Einstein Cohn from New York in 1914. The follow quotation is from his article "Clinical and electrocardiographic studies on the action of digitalis" presented at the meeting of the College of Physicians of Philadelphia: "Another new sign in the electrocardiogram is an alteration in the size, shape and direction in the T wave. The first change noted after the administration of digitalis is usually a diminution of the height of this wave, usually in the third lead first and latter in the second. The change may be noticed as early as twenty-four hours, and at the end of forty-eight hours the wave may become iso-eletric, or it may become diphasic. In some electrocardiograms, the T wave for pathological reasons is pointed downward. If digitalis is given, the direction of the T wave during the action of the drug is pointed upward. While the causative factors of the T wave cannot be precisely explained, the inference is that there is an alteration in the contractile substance of the heart"
[ ARTICLES ]